MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros crea result was obtained from a single patient sample processed using vitros chemistry products creatinine (crea) slides lot 1514-3574-2368 on a vitros 350 chemistry system.The result was higher than expected when compared to a non-vitros abbott architect method result obtained using the same sample.A definitive assignable cause could not be determined with the information provided.However, the most likely cause of the higher than expected vitros crea patient sample result is an interferent in the sample that affects the vitros crea method and not the non-vitros method.When the patient sample was initially processed without dilution, no result was obtained and a dp condition code displayed on the vitros instrument.According to the vitros crea instructions for use (ifu), if the analyzer displays a dp code, dilute the sample as a dp code indicates high background density.The high background density is usually due to an elevated creatine concentration.Creatine is a known interferent for the vitros crea assay.Additionally, at the time of the event, the patient was taking iron supplements and anxiety medication.According to the vitros crea ifu, certain drugs and clinical conditions are known to alter creatinine concentration in vivo.Historical quality control results for vitros crea lot 1514-3574-2368 were within expectations.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros crea reagent lot 1514-3574-2368.No precision testing was performed on the vitros 350 system and therefore, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no evidence of an instrument issue.Additionally, at the time of the event, the patient was taking iron supplements and anxiety medication.According to the vitros crea ifu, certain drugs and clinical conditions are known to alter creatinine concentration in vivo.Historical quality control results for vitros crea lot 1514-3574-2368 were within expectations.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros crea reagent lot 1514-3574-2368.No precision testing was performed on the vitros 350 system and therefore, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no evidence of an instrument issue.Additionally, pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher-than-expected vitros crea result obtained from a single patient sample processed using vitros chemistry products creatinine (crea) slides lot 1514-3574-2368 on a vitros 350 chemistry system.The result was higher than expected when compared to a non-vitros abbott architect method result obtained using the same sample.Patient sample vitros crea result of 142 umol/l (diluted) versus an expected result of 71 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros crea result of 142 umol/l was reported outside of the laboratory.However, no treatment was initiated, altered or stopped based on the result.A corrected report of 71 umol/l was later issued for the patient.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24617219
Report Number1319809-2026-00024
Device Sequence Number15987014
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260901(11)250322(10)151435742368
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number6802584
Device Lot Number1514-3574-2368
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown